Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 11, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Dec 3, 2013, 2:14 PM MST for 6 counties in Arizona. It took effect at Dec 4, 2013, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 2:14 PM MST (21:14 UTC)
- In effect from
- Dec 4, 2013, 11:00 AM MST
- Expired
- Dec 4, 2013, 5:39 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 032114 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 214 PM MST TUE DEC 3 2013 AZZ510-041200- /O.NEW.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/ /O.CON.KTWC.WI.Y.0010.000000T0000Z-131204T0300Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 214 PM MST TUE DEC 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 8 PM MST THIS EVENING. WINDS WILL REMAIN BREEZY OVERNIGHT...WITH STRONG AND GUSTY WINDS DEVELOPING AGAIN BETWEEN 11 AM AND 1 PM MST WEDNESDAY...PERSISTING INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EVENING. SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ507>509-511>513-041200- /O.NEW.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... DOUGLAS...CLIFTON...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM... BISBEE...CANELO HILLS 214 PM MST TUE DEC 3 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. * TIMING...STRONG WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST WEDNESDAY AND PERSIST INTO THE EARLY EVENING. ALTHOUGH WINDS WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE COUNTY WEDNESDAY NIGHT INTO THURSDAY MORNING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
000 WWUS75 KTWC 040313 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 813 PM MST TUE DEC 3 2013 AZZ510-041300- /O.EXP.KTWC.WI.Y.0010.000000T0000Z-131204T0300Z/ /O.CON.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 813 PM MST TUE DEC 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. WINDS ACROSS THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES HAVE DECREASED BELOW ADVISORY CRITERIA IN MOST LOCALES THIS EVENING. THUS...THE WIND ADVISORY FOR THIS EVENING HAS BEEN ALLOWED TO EXPIRE. * TIMING...STRONG AND GUSTY WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST WEDNESDAY...PERSISTING INTO EARLY WEDNESDAY EVENING. * WINDS...SOUTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ507>509-511>513-041300- /O.CON.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS 813 PM MST TUE DEC 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. * TIMING...STRONG WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST WEDNESDAY AND PERSIST INTO EARLY WEDNESDAY EVENING. ALTHOUGH WINDS WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE COUNTY WEDNESDAY NIGHT INTO THURSDAY MORNING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 WWUS75 KTWC 040920 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 220 AM MST WED DEC 4 2013 AZZ507>513-042300- /O.CON.KTWC.WI.Y.0011.131204T1800Z-131205T0300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS 220 AM MST WED DEC 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP BETWEEN 11 AM AND 1 PM MST TODAY AND PERSIST INTO EARLY THIS EVENING. ALTHOUGH WINDS WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE COUNTY TONIGHT THURSDAY MORNING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 WWUS75 KTWC 042105 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST WED DEC 4 2013 AZZ501>506-051200- /O.NEW.KTWC.FZ.W.0001.131206T0500Z-131206T1700Z/ WESTERN PIMA COUNTY-TOHONO OODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 205 PM MST WED DEC 4 2013 ...FREEZE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 10 AM MST FRIDAY. * IMPACTS...PROLONGED COLD TEMPERATURES MAY RESULT IN HYPOTHERMIA TO PEOPLE AND PETS WITHOUT SHELTER. FREEZING TEMPERATURES MAY ALSO DAMAGE UNPROTECTED WATER PIPES AND UNCOVERED SENSITIVE OUTDOOR PLANTS. * TEMPERATURES...WIDESPREAD NEAR FREEZING TEMPERATURES ACROSS PIMA AND SOUTHEAST PINAL COUNTIES. NEAR OR BELOW FREEZING IN WESTERN SANTA CRUZ COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ507>513-050300- /O.CON.KTWC.WI.Y.0011.000000T0000Z-131205T0300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS 205 PM MST WED DEC 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL PERSIST INTO EARLY THIS EVENING. ALTHOUGH WINDS WILL GENERALLY TAPER OFF BY 8 PM MST...STRONG WINDS WILL CONTINUE NEAR THE HUACHUCA MOUNTAINS OF SOUTHWEST COCHISE COUNTY TONIGHT THURSDAY MORNING. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH... ESPECIALLY ACROSS SOUTHEAST COCHISE COUNTY. * IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 WWUS75 KTWC 050039 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 539 PM MST WED DEC 4 2013 AZZ507>513-050145- /O.CAN.KTWC.WI.Y.0011.000000T0000Z-131205T0300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS 539 PM MST WED DEC 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED AND WILL CONTINUE TO REMAIN BELOW WIND ADVISORY CRITERIA TONIGHT. THUS...THE WIND ADVISORY IS CANCELLED. $$ AZZ501>506-050900- /O.CON.KTWC.FZ.W.0001.131206T0500Z-131206T1700Z/ WESTERN PIMA COUNTY-TOHONO OODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 539 PM MST WED DEC 4 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO 10 AM MST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO 10 AM MST FRIDAY. * IMPACTS...PROLONGED COLD TEMPERATURES MAY RESULT IN HYPOTHERMIA TO PEOPLE AND PETS WITHOUT SHELTER. FREEZING TEMPERATURES MAY ALSO DAMAGE UNPROTECTED WATER PIPES AND UNCOVERED SENSITIVE OUTDOOR PLANTS. * TEMPERATURES...WIDESPREAD NEAR FREEZING TEMPERATURES ACROSS PIMA AND SOUTHEAST PINAL COUNTIES. NEAR OR BELOW FREEZING IN WESTERN SANTA CRUZ COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 3, 8:14 AM MST, 6 hours earlier.
Area forecast discussion, Dec 3, 8:14 AM MST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 814 AM MST TUE DEC 3 2013 .SYNOPSIS...MILD AND DRY CONDITIONS WILL CONTINUE TODAY. A STRONG STORM SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST WILL MOVE SLOWLY THROUGH THE WESTERN STATES FOR MUCH OF THE COMING WEEK. THIS SYSTEM WILL BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO SOUTHEAST ARIZONA EARLY WEDNESDAY THROUGH THURSDAY NIGHT OR FRIDAY MORNING. THIS SYSTEM WILL ALSO BRING LOWER SNOW LEVELS...GUSTY WINDS AND MUCH COOLER TEMPERATURES. THE FIRST WIDESPREAD FREEZE FOR THE LOWER DESERTS IS POSSIBLE FRIDAY MORNING. && .DISCUSSION...MAKING SOME TWEAKS TO THE FORECAST ON THE MORNING UPDATE FOR WIND. MODELS POINT TO A RATHER WINDY DAY IN NORTHERN ARIZONA INTO THE WHITE MOUNTAINS AS THE STORM SYSTEM STARTS INFLUENCING THE AREA. THAT SAID...WILL POST A WIND ADVISORY FOR THE WHITE MOUNTAINS FOR THIS AFTERNOON AND EVENING. THE AREA OF STRONG WIND WILL SHIFT TO SOUTHEAST ARIZONA TOMORROW...ESPECIALLY ACROSS THE HIGHER VALLEY ELEVATIONS AND MOUNTAINS EAST OF TUCSON. MAY NEED TO POST A WIND ADVISORY THERE FOR TOMORROW...BUT WILL TAKE A LOOK AT THAT FOR THE AFTERNOON FORECAST PACKAGE. OTHERWISE...THE FORECAST STILL LOOKED IN PRETTY GOOD SHAPE FOR PRECIPITATION CHANCES AND THE COLDER TEMPERATURES. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR MORE DETAILS. && .AVIATION...INCREASING MOISTURE ALOFT WILL KEEP SCT-BKN DECK AOA 20 KFT...WITH DRY CONDITIONS BELOW. THIS WILL CONTRIBUTE TO BREEZY S-SERLY WINDS THIS AFTERNOON. OTHERWISE...LIGHT WINDS AND VFR CONDITIONS WILL PREVAIL THRU THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DRY CONDITIONS WILL CONTINUE TODAY WITH TEMPERATURES REMAINING ABOVE NORMAL. THE WIND WILL BE INCREASING IN SPEED THIS AFTERNOON...ESPECIALLY IN THE WHITE MOUNTAINS. STRONG AND GUSTY WINDS WILL ACCOMPANY A STORM SYSTEM FORECAST TO ENTER THE REGION WEDNESDAY INTO EARLY FRIDAY. THE SYSTEM WILL ALSO BRING A CHANCE OF SHOWERS WEDNESDAY AND THURSDAY. THE MOST NOTICEABLE CHANGE WILL BE IN TEMPERATURES WHICH WILL BE ROUGHLY 15 DEGREES COLDER THAN NORMAL THURSDAY THROUGH WEEKEND. && .PREV DISCUSSION...WATER VAPOR IMAGERY SHOWS NEARLY ZONAL FLOW ACROSS THE DESERT SOUTHWEST WITH IR IMAGERY SHOWING PLENTY OF MID AND HIGH LEVEL CLOUDINESS STREAMING EASTWARD ACROSS MUCH OF THE EASTERN PACIFIC WATERS...NORTHERN MEXICO AND A LARGE PART OF ARIZONA. THIS WILL RESULT IN ONE MORE DAY OF MILD TEMPERATURES BEFORE THE SYSTEM OVER THE PACIFIC NORTHWEST USHERS IN BIG CHANGES TO OUR WEATHER FOR THE MIDDLE TO LATTER PART OF THE WEEK. MODEL SHOW THE VORT MAX ASSOCIATED WITH THE PAC NW SYSTEM SWINGING SOUTH THROUGH NORTHERN CALIFORNIA TODAY...THEN CREEPING INTO NORTHWEST ARIZONA EARLY WEDNESDAY. MODELS CONTINUE TO SHOW AN INCREASE IN MOISTURE AS THIS TROUGH MOVES CLOSER TO THE REGION AND FLOW OUT AHEAD OF THE TROUGH AXIS TRANSPORTS HIGHER MOISTURE INTO ARIZONA. MODELS CONTINUE TO SHOW PRECIPITABLE WATER VALUES INCREASING TO AROUND A HALF INCH TO AROUND TWO THIRDS OF AN INCH FOR WEDNESDAY INTO EARLY THURSDAY. MOS POP NUMBERS CONTINUE TO DIFFER BETWEEN THE MODELS...BUT PREFER THE WETTER NAM AND ECMWF SOLUTIONS COMPARED TO THE DRIER GFS SOLUTION WHICH ONLY SHOWS SLIGHT CHANCES FOR WEDNESDAY NIGHT AND THURSDAY. SATELLITE DERIVED BLENDED TOTAL WATER IMAGERY SHOWS PW VALUES IN EXCESS OF ONE INCH OVER NORTH CENTRAL MEXICO AND EVEN HIGHER VALUES IN EXCESS OF AN INCH AND A HALF JUST WEST OF THE SOUTHERN BAJA PENINSULA. AS THE TROUGH MAKES ITS WAY CLOSER WEDNESDAY INTO THURSDAY...SOUTHWEST FLOW AHEAD OF THIS SYSTEM SHOULD BE ABLE TO TAP INTO SOME OF THIS MOISTURE AND TRANSPORT IT NORTHEAST ACROSS PORTIONS OF ARIZONA. CROSS SECTIONS SHOW THE BULK OF THE MOISTURE BEGINNING TO INVADE MY FORECAST AREA BY AROUND EARLY WEDNESDAY AND CONTINUING THROUGH LATE AFTERNOON THURSDAY. MOST OF THE MOISTURE IS EXPECTED TO BE IN THE LOW LEVELS...MAINLY BELOW 500MB. SNOW LEVELS EXPECTING TO START THE DAY ON WEDNESDAY AT AROUND 8-9.5K FT...BUT FALL TO AROUND 5K FT BY EARLY THURSDAY AND THEN TO AROUND 4.0-4.5K FT ON THURSDAY BEFORE BOTTOMING OUT AT AROUND 3.5K FT BY EARLY FRIDAY...BUT BY THEN THE MOISTURE AND THUS THE CHANCE FOR PRECIPITATION SHOULD BE FARTHER EAST...SO NOT MUCH OF A PRECIP THREAT WHEN SNOW LEVELS FALL THAT LOW. SNOW AMOUNTS AT THIS TIME NOT EXPECTED TO BE TREMENDOUS WITH TOTALS JUST BARELY INTO THE LOW END THRESHOLD FOR AN ADVISORY FOR BOTH THE PINALENO MOUNTAINS OF GRAHAM COUNTY...AND THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES... WITH AMOUNTS TOTALING AROUND 6 INCHES WITH THE EVENT. OF COURSE THIS COULD CHANGE WITH SUBSEQUENT MODEL RUNS...BUT FOR NOW THE QPF AND THUS SNOW EQUIVALENT VALUES NOT TOO IMPRESSIVE. ONCE THE SYSTEM EXITS THE REGION TO THE EAST EARLY FRIDAY... EXPECTING PRECIP CHANCES TO DROP OFF SIGNIFICANTLY WITH ONLY SLIGHT CHANCE POPS FOR THE MOUNTAIN TOPS. A MEAN TROUGH WILL PERSISTS ACROSS THE WESTERN STATES THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH ANOTHER SYSTEM SWINGING THROUGH ARIZONA EARLY THIS WEEKEND. FOR NOW I ONLY INCLUDED A SLIGHT CHANCE OF PRECIP FOR MOUNTAIN TOPS GIVEN THAT THE MODELS HAVE NOT BEEN CONSISTENT IN THE EXTENDED PORTION OF THE FORECAST PERIOD. SO...THE EXTENDED FORECAST MAY CHANGE WITH PERHAPS HIGHER POPS DURING THE WEEKEND. HIGHS TODAY WILL BE THE LAST DAY OF ABOVE NORMAL TEMPERATURES WITH READINGS OF AROUND 6 TO 8 DEGS ABOVE NORMAL. THEREAFTER BELOW NORMAL HIGHS EXPECTED WITH THE COLDEST DAYS OCCURRING THURSDAY THROUGH SUNDAY WHEN HIGHS WILL RANGE FROM 10 TO 15 DEGS BELOW NORMAL. LOWS TEMPS WILL RANGE FROM 10 TO 15 DEGS ABOVE NORMAL WEDNESDAY AND THURSDAY MORNINGS...THEN AROUND 4 TO 7 DEGS BELOW NORMAL FRIDAY THROUGH MONDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 11AM TIL 8PM MST FOR THE WHITE MOUNTAIN ZONE AZZ510. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:22 AM MST | Wind Advisory | TWC | Graham, Greenlee | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.